Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 2, 2022, 3:58 PM MDT for Clark County, Fremont County, Jefferson County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2022, 3:58 PM MDT (21:58 UTC)
- Expired
- Jul 2, 2022, 4:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, ID, Fremont County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 123 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3043 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:19 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 2, 2:19 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 219 PM MDT Sat Jul 2 2022 .SHORT TERM...Tonight through Monday night. Isolated showers and thunderstorms from earlier today have shifted into Wyoming, leaving behind plenty of sunshine and opportunity for fresh afternoon convective development. Satellite and radar imagery shows weak showers have developed across portions of the central mountains and along the Idaho/Nevada border south of the Magic Valley. Both of these regions should be helped by weak upper jet shifting east into Idaho later this evening. Best instability should be through the Snake Plain and southern highlands. Isolated strong storms are expected with strong DCAPE indicating potential for 50mph gusts. PW approaching 1.0" this afternoon shows additional potential through the evening for locally heavy downpours. Thunderstorm progression takes focus into northeast highlands/Island Park area this evening. NAM and high-res models continue to advertise continued light convection overnight mainly over the central mountains, though recent runs have begun spreading coverage across the rest of the forecast area. Frontal passage overnight/early Sunday expected to limit the precipitation to central mountains and northern zones Sunday. Winds tick upwards but look to remain below headline thresholds, including for American Falls Reservoir. Temperatures dip a couple degrees, but remain at or above normal. For Monday the 4th, southwest flow remains in place but most of the precipitation threat remains isolated to the north through the afternoon and evening. Afternoon and early evening winds are expected to be breezy once again, but dropping off after sunset. DMH .LONG TERM...Tuesday through next Saturday. As the PNW upper low continues to work northward into Canada, ridging over the Central U.S. will gradually build back in throughout the extended. Expect predominately dry conditions Tuesday through the end of the long-term, with only slight potential for showers and thunderstorms to make it over the ridge across the Central Mountains and along the Montana border Tuesday and Wednesday afternoons. Temperatures will steadily climb and remain above normal through much of the extended, with many locations reaching the upper 90s or higher by Friday. We could experience low-moderate heat risk Friday and Saturday across the Snake Plane region for those who are heat sensitive or will be exposed/active for an extended period of time. Winds will be breezy most afternoons and evenings, with widespread speeds of 20-30 mph likely. Have nudged up forecast winds to more closely resemble NBM v4.1 predictions. Cropp && .AVIATION... Scattered showers and thunderstorms will persist across the region through late tonight, with the potential for all sites to be impacted. Forecasting VFR conditions throughout the period, however there is potential for reductions in CIGS and VIS associated with stronger thunderstorms. Clouds will scatter overnight and skies will be clear across much of the region through the morning, with high-level clouds filtering back in tomorrow afternoon. Winds will be breezy, with gusts peaking around 25 kts later today. Cropp && .FIRE WEATHER...A mix of wet and dry thunderstorms are expected through this evening, decreasing in coverage after sunset. Gusty and erratic winds in excess of 40 mph will be possible along with small hail and locally heavy rainfall under the stronger storms. Showers are expected to redevelop overnight associated with a weak cold front shifting through East Idaho. Most of this precipitation should be confined to the central mountains. By Sunday afternoon, expect most of the precipitation to be limited to northern areas mainly the Salmon and Challis and Targhee NFs. Breezy winds are expected along with a small dip in afternoon temperatures. Similar conditions are expected Monday the 4th, with light precipitation remaining confined to areas along and north of the Montana border. A ridge of high pressure returns beginning Tuesday with daytime highs reaching well into the 90s by the weekend and predominantly dry conditions most areas. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jul 2, 10:02 AM MDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1002 AM MDT Sat Jul 2 2022
IDZ054-058-062-021630-
Marsh and Arbon Highlands ID-Blackfoot Mountains ID-
Lower Snake River Plain ID-
1002 AM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of northwestern
Caribou, north central Bannock, northeastern Power and south central
Bingham Counties through 1030 AM MDT...
At 1001 AM MDT, Doppler radar was tracking a strong thunderstorm over
Chubbuck, or near Pocatello, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocatello, Chubbuck, Fort Hall Mount Putnam, Fort Hall Townsite and
Fort Hall Putnam Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4284 11244 4291 11254 4320 11230 4301 11202
TIME...MOT...LOC 1601Z 226DEG 28KT 4292 11243
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ECSpecial weather statement, Jul 2, 2:35 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Pocatello ID
235 PM MDT Sat Jul 2 2022
IDZ055>057-022100-
Eastern Magic Valley ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
235 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southern Blaine,
western Power, northeastern Cassia and eastern Minidoka Counties
through 300 PM MDT...
At 234 PM MDT, Doppler radar was tracking a strong thunderstorm over
Albion, or 12 miles southeast of Heyburn, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Walcott, Declo, Albion, Interstate 84 And 86 Junction and Yale
Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4236 11362 4246 11372 4279 11335 4254 11307
TIME...MOT...LOC 2034Z 228DEG 36KT 4244 11357
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ECSpecial weather statement, Jul 2, 2:58 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pocatello ID
258 PM MDT Sat Jul 2 2022
IDZ051-055-022130-
Eastern Magic Valley ID-Shoshone/Lava Beds ID-
258 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southeastern Blaine,
southeastern Lincoln, northwestern Cassia and Minidoka Counties
through 330 PM MDT...
At 258 PM MDT, Doppler radar was tracking a strong thunderstorm near
Paul, or near Rupert, moving north at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burley, Rupert, Heyburn, Paul, Acequia, Kimama and Laidlaw Corrals
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4246 11372 4249 11392 4307 11375 4296 11336
TIME...MOT...LOC 2058Z 198DEG 37KT 4266 11375
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ECSpecial weather statement, Jul 2, 3:03 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pocatello ID
303 PM MDT Sat Jul 2 2022
IDZ055>057-022130-
Eastern Magic Valley ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
303 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southeastern Blaine,
northwestern Power, north central Cassia and southeastern Minidoka
Counties through 330 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake Walcott, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Walcott, Minidoka, Interstate 84 And 86 Junction and Yale Rest
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 11341 4253 11362 4290 11354 4282 11319
TIME...MOT...LOC 2103Z 195DEG 23KT 4259 11348
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ECSpecial weather statement, Jul 2, 3:27 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pocatello ID
327 PM MDT Sat Jul 2 2022
IDZ054-055-022200-
Eastern Magic Valley ID-Lower Snake River Plain ID-
327 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of northwestern Power
and southwestern Bingham Counties through 400 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of American Falls, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aberdeen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4273 11298 4277 11313 4308 11313 4300 11277
TIME...MOT...LOC 2127Z 197DEG 20KT 4281 11304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ECSpecial weather statement, Jul 2, 3:55 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pocatello ID
355 PM MDT Sat Jul 2 2022
IDZ052-053-066-067-022245-
Centennial Mountains/Island Park ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Beaverhead/Lemhi Highlands ID-
355 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southwestern
Fremont, northwestern Jefferson and south central Clark Counties
through 445 PM MDT...
At 355 PM MDT, Doppler radar was tracking a strong thunderstorm over
Monteview, or 10 miles northwest of Terreton, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dubois, Hamer, Spencer, Monteview, Small and southern Saint Anthony
Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4389 11260 4404 11270 4443 11211 4394 11190
TIME...MOT...LOC 2155Z 237DEG 29KT 4397 11252
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ValleThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:48 AM MDT | Special Weather Statement | PIH | Bonneville | 27 min |
| Jul 2, 10:02 AM MDT | Special Weather Statement | PIH | Bingham | 28 min |
| Jul 2, 2:35 PM MDT | Special Weather Statement | PIH | Minidoka | 25 min |
| Jul 2, 2:58 PM MDT | Special Weather Statement | PIH | Minidoka | 32 min |
| Jul 2, 3:03 PM MDT | Special Weather Statement | PIH | Minidoka | 27 min |
| Jul 2, 3:27 PM MDT | Special Weather Statement | PIH | Power | 33 min |
| Jul 2, 3:55 PM MDT | Special Weather Statement | PIH | Clark | 50 min |
| Jul 2, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Power | 30 min |
| Jul 2, 4:15 PM MDT | Special Weather Statement | PIH | Power | 30 min |
| Jul 2, 4:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Power | 33 min |
| Jul 2, 4:39 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Jefferson | 36 min |
| Jul 2, 4:54 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 36 min |
| Jul 2, 5:07 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Butte, Jefferson | 23 min |
| Jul 2, 5:17 PM MDT | Special Weather Statement | PIH | Bingham | 28 min |
| Jul 2, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Clark, Custer, Fremont and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.